# SDR 2015FA0000637

- Difficulty date: October 14, 2015
- Submitted: December 8, 2015
- Operation: General aviation
- Aircraft: N15219
- Make and model: Piper PA-28-235
- Aircraft serial: 287310024
- Aircraft time: 5,717 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Cylinder
- Part number: 65319004
- Condition: Broken
- Location: Strut
- Part time: 5,717 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING LANDING, THE RT MLG LOWER OLEO PISTON ASSY CAME OUT OF THE UPPER CYLINDER ASSEMBLY.  DURING SUBSEQUENT INCIDENT INVESTIGATION IT WAS NOTED THAT THE TORQUE LINK ATTACH LUGS APPEAR TO HAVE FAILED ON THE UPPER STRUT CYLINDER ASSY ALLOWING THE LOWER ASSY TO DEPART THE UPPER CYLINDER.   THIS ISSUE IS ADDRESSED BY SB 1131 WHICH REQUIRES A RECOMMENDED 100 HOUR INSPECTION OF THE AREA.  SINCE THIS INSPECTION IS NOT AT THIS TIME REQUIRED BY AN AD AND IS A SB ONLY, IT IS NOT A MANDATORY INSPECTION FOR PART 91, GENERAL AVIATION OPERATIONS.  THERE ARE A LOT OF THE ACFT AFFECTED BY THE SB IN OPERATION AND SEVERAL OF THEM ARE GETTING TO A POINT WHERE THE TOTAL TIME IS IN EXCESS OF 5000 HOURS.  THIS SUBJECT OF SB 1131 SHOULD BE CONSIDERED FOR IMPLEMENTATION AS AN AD DUE THE THE AGING OF THE FLEET THAT UTILIZES THE CYLINDER.
